zbMATH — the first resource for mathematics

Extremes of multidimensional Gaussian processes. (English) Zbl 1214.60010
Let \(X=\{X(t):\,t\in T\}\) be a centered \(\mathbb R\)-valued Gaussian process indexed by \(T\subset \mathbb R\). There is quite a large body of literature on characterizing the probability \(P(\sup_{t\in T}X(t)>u)=P(\exists t\in T:\,X(t)>u)\) as \(u\) increases. The prototype known result is of the form \(\lim_{u\to\infty} u^{-2}\log(P(\sup_{t\in T}X(t)>u))=-(2\sup_{t\in T}E(X(t)^2))^{-1}\). Considerably less attention has been paid to multidimensional counterparts.
This paper establishes asymptotics of \(\log(P(\exists t\in T:\,\bigcap_{i=1}^n\{X_i(t)-d_i(t)> q_iu\}))\) for positive thresholds \(q_i>0\), \(1\leq i\leq n\), as \(u\to\infty\), where \(X(t)=(X_1(t),\dots,X_n(t))\) is a centered multidimensional Gaussian process, \(d_i(t)\) are drift functions and \(T\) is an arbitrary subset of \(\mathbb R^m\), \(n,m\in\mathbb N\). The results generalize and extend known results for the one- and two-dimensional case.

60G15 Gaussian processes
60G70 Extreme value theory; extremal stochastic processes
Full Text: DOI arXiv
[1] Adler, R., ()
[2] Avram, F.; Palmowski, Z.; Pistorius, M., A two dimensional ruin problem on the positive quadrant, Insurance math. econom., 42, 227-234, (2008) · Zbl 1141.91482
[3] Dębicki, K., A note on LDP for supremum of Gaussian processes over infinite horizon, Statist. probab. lett., 44, 211-219, (1999) · Zbl 0943.60040
[4] Dieker, T., Conditional limit theorems for queues with Gaussian input, a weak convergence approach, Stochastic process. appl., 115, 849-873, (2005) · Zbl 1073.60085
[5] Dieker, T., Extremes of Gaussian processes over an infinite horizon, Stochastic process. appl., 115, 207-248, (2005) · Zbl 1070.60035
[6] Duffield, N.; O’Connell, N., Large deviations and overflow probabilities for general single-server queue, with applications, Math. proc. Cambridge philos. soc., 118, 363-374, (1995) · Zbl 0840.60087
[7] Hashorva, E., Asymptotics and bounds for multivariate Gaussian tails, J. theoret. probab., 18, 79-97, (2005) · Zbl 1065.60017
[8] Hüsler, J.; Piterbarg, V., Extremes of a certain class of Gaussian processes, Stochastic process. appl., 83, 257-271, (1999) · Zbl 0997.60057
[9] Lifshits, M., ()
[10] Mandjes, M., Large deviations for Gaussian queues, (2007), Wiley Chichester · Zbl 1125.60103
[11] Piterbarg, V., ()
[12] Piterbarg, V.; Stamatović, B., Crude asymptotics of the probability of simultaneous high extrema of two Gaussian processes: the dual action function, Russian math. surveys, 60, 167-168, (2005) · Zbl 1075.60026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.